Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
166 Doctors are Online

15 years old losing weight. Feeling dizzy, headache and hungry. Blood test and MRI fine. What to do?

User rating for this question
Very Good
Answered by

Practicing since : 2009
Answered : 4362 Questions
Hi, im very concerned for my 15 year old daughter, for 10 months now, she has lost over 20 lbs in weight with out trying, suffers from constance dizzy spells, headaches that are not relieved by pain medication, and she just mentioned recently that she feels very hungery but after to mouth fulls she feels really full.
she had tests done 6 months ago, including routine blood tests, and also a MRI on the brain, to rule out any possible reasons, but everything seem fine. Please help!!!
Posted Mon, 3 Sep 2012 in Weight Loss
Answered by Dr. Rakesh Madhyastha 38 minutes later

Thanks for your query, I understand your concern. I need further details in order to come to a better conclusion

1. What is her height and weight right now and what was it ten months ago?
2. How often does she get headaches and are the headaches and dizziness related?
3. Please mention all the drugs she is currently on right now? Also the names of the painkillers tried
4. She is doing well academically? Is her refraction okay? Please enquire with her and find out
5. Please tell me little more about her daily diet

Please get back to me, I am awaiting your reply

Above answer was peer-reviewed by
Follow-up: 15 years old losing weight. Feeling dizzy, headache and hungry. Blood test and MRI fine. What to do? 2 days later
Thankyou for your reply, in relation to your questions the answers are as follow;

1. height 5ft 5in and weight at present 57kg ten months ago she was 71kg
2. headaches tend to come and go, every other day, the dizziness gets worse with the headaches, but the dizziness is still there when there is no headaches.
3. She is on no priscribed drugs, and the only pain killer she has tried with no real help, are paracemol, iburofen and co-dydramol. the co-dydramol helps alittle but makes her tired.
4. with her studies she has fallen behind, due to all the time is had off, and not able to work because of her headaches + dizziness. her refraction, i believe your asking about her eye sight, seems ok, but it does tend to go blurred when the headaches start.
5. Her diet is very varied, and she tends to everything, good and healthy, also junk food :). but as i mentioned eariler, just recently in the past 3 weeks or so, she started to notice, that she feels hungry, but after a few mouth bites, she feels very full.

I hope that helps with your enquire, please do contact again if further information is needed

Answered by Dr. Rakesh Madhyastha 6 hours later

Thanks for replying in detail

It looks like you daughter is suffering from acid peptic disease which explains her weight loss and early satiety. However her headache spells looks like a separate issue

I am happy she was evaluated for in detail for the loss of weight and everything has come back as normal.
These are my following advice to you

1. She needs to be put on proton pump inhibitors like pantoprazole in combination with domperidone to bring back her appetite. It has to be taken for atleast 15 days. Please visit a physician for a prescription. I would also recommend a second round of blood tests like complete blood count and liver function tests to rule out any pathology.

2. Taking pain killers during the attacks of headaches does little to solve the issue, she needs to be put on prophylactic therapy to prevent these headaches from coming. They are called anti migraine therapy, like metroprolol, sumatriptan, cinnarazine, etc. Please approach a neurologist for the same. The normal MRI indicates that her headaches are in fact migraine spells

Let her avoid food XXXXXXX in fat, spice, coffee and milk products for a week. She should do well.

I hope I have answered your query, if you have any further ones I will be happy to get back

I wish her a speedy recovery

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor